Alert archive / California / Wind Advisories in 2013
Wind Advisory 59, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 24, 2013, 8:05 AM PDT for Riverside County, California. It took effect at Jun 24, 2013, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 8:05 AM PDT (15:05 UTC)
- In effect from
- Jun 24, 2013, 2:00 PM PDT
- Expired
- Jun 25, 2013, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS76 KSGX 241505 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 805 AM PDT MON JUN 24 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS AFTERNOON THROUGH LATE TONIGHT... .ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE AGAIN THIS AFTERNOON...AS ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA. THEREFORE...EXPECT GUSTY WINDS TO DEVELOP THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY ONCE AGAIN LATE THIS AFTERNOON THROUGH LATE TONIGHT. THE WINDS WILL DECREASE BY TUESDAY MORNING...THEN INCREASE AGAIN LATE IN THE DAY. CAZ061-250200- /O.NEW.KSGX.WI.Y.0059.130624T2100Z-130625T1000Z/ COACHELLA VALLEY- 805 AM PDT MON JUN 24 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
1 follow-up statement
277 WWUS76 KSGX 250243 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 743 PM PDT MON JUN 24 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH LATE TONIGHT... .GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AND THE AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY TONIGHT. THE WINDS WILL DECREASE BY TUESDAY MORNING...THEN INCREASE AGAIN LATE IN THE DAY. CAZ061-251000- /O.CON.KSGX.WI.Y.0059.000000T0000Z-130625T1000Z/ COACHELLA VALLEY- 743 PM PDT MON JUN 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 4:31 AM PDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 24, 4:31 AM PDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 431 AM PDT MON JUN 24 2013 UPDATED AVIATION SECTION .SYNOPSIS... A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL MAINTAIN STRONGER ONSHORE FLOW AND A DEEPER MARINE LAYER INTO TUESDAY. FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEK...HIGH PRESSURE OVER THE WEST WILL STRENGTHEN BRINGING HOT AND DRY CONDITIONS TO INLAND AREAS. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL KEEP AREAS NEAR THE COAST COOLER WITH PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH WEDNESDAY)... A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL MAINTAIN STRONGER ONSHORE FLOW INTO TUESDAY. THIS WILL BRING LOCALLY GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING WITH STRONGEST GUSTS TO AROUND 45 MPH. THE MARINE LAYER IS NEAR 3000 FEET AND WILL DEEPEN TO AROUND 3500 FOR LATE TONIGHT INTO TUESDAY MORNING WITH EXTENSIVE NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING INTO THE FAR INLAND VALLEYS THIS MORNING AND ONTO THE LOWER COASTAL SLOPES TUESDAY MORNING. HIGH TEMPERATURES WILL COOL SLIGHTLY TODAY. WARMING WILL BEGIN TUESDAY WITH HIGH TEMPERATURES RETURNING TO NEAR AVERAGE ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)... STRONG HIGH PRESSURE WILL DEVELOP OVER THE GREAT BASIN AND REMAIN ANCHORED OVER THE WEST INTO NEXT WEEK. THIS WILL BRING MUCH WARMER TEMPERATURES FOR INLAND AREAS. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL KEEP COASTAL AREAS COOLER WITH MORE MODEST WARMING. FOR FRIDAY INTO NEXT WEEK...THIS WILL PUSH HIGH TEMPERATURES TO AROUND 115 IN THE LOWER DESERTS...105 TO 110 IN THE UPPER DESERTS...90S IN THE LOWER ELEVATIONS OF THE MOUNTAINS AND 80S ABOVE 6000 FEET...AROUND 100 IN THE INLAND VALLEYS...AND 90S IN THE WESTERN VALLEYS AND FAR INLAND ORANGE COUNTY. && .AVIATION... 241126Z...COAST/VALLEYS...STRATUS...CURRENTLY 25-40 SM INLAND WITH BASES 2000-2300 FT MSL AND TOPS AROUND 2800-3000 FT MSL...WILL CONTINUE THROUGH 1500 UTC. 1500-1900 UTC...STRATUS SLOWLY CLEARING TO WITHIN 5 SM OF THE COAST. AREAS WITHIN 5 SM OF THE COAST WILL SEE LINGERING SCT-BKN CLDS AT AROUND 2500 FT MSL THROUGH 25/0000 UTC. BKN CIGS MAY POSSIBLY IMPACT KSAN...KCRQ AND KSNA THROUGH THE DAY...BUT CONFIDENCE IS NOT HIGH ENOUGH TO PUT IN THE TAFS. ELSEWHERE...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS. 25/0000-0600 UTC...STRATUS MOVING BACK INLAND...EVENTUALLY REACHING 25-40 SM INLAND BY 25/0900 UTC...WITH BASES 1600-1800 FT MSL AND TOPS AROUND 2500-2800 FT MSL. MTNS/DESERTS...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH TONIGHT. WEST WINDS 20-25 KT WITH GUSTS 35-40 KT ACROSS RIDGES WILL CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE MTNS. STRONG NORTHWEST SURFACE WINDS...WITH GUSTS TO 30 KT...EXPECTED AT KPSP AND KTRM DURING THE AFTERNOON TO EARLY EVENING HOURS. && .MARINE... LARGE TIDAL SWINGS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK...WITH THE LOWEST TIDE OF AROUND -1.5 FEET OCCURRING DURING THE EARLY MORNING HOURS...AND THE HIGHEST TIDE OF 6.5+ FEET OCCURRING DURING THE LATE EVENING HOURS. THE TIDAL SWINGS WILL CONTINUE TO BRING STRONG RIP CURRENTS DURING THE TRANSITION FROM HIGH TIDES TO LOW TIDES. A NEW SOUTH-SOUTHWEST SWELL WILL ARRIVE LATE TUESDAY...PEAK WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AT 4 FEET/16 SECONDS...AND SLOWLY DIMINISH THROUGH THE REST OF THE WEEK. THIS WILL RESULT IN ABOVE-AVERAGE SURF FOR SOUTH AND SOUTHWEST FACING BEACHES AND STRONG RIP CURRENTS FOR LATE TUESDAY THROUGH THURSDAY. FINALLY...STRONGER ONSHORE FLOW WILL BRING 20 KT NORTHWESTERLY GUSTS TO THE COASTAL WATERS TUESDAY AFTERNOON AND EVENING...RESULTING IN CHOPPY SEA CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 24, 3:39 AM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 339 AM PDT MON JUN 24 2013 CAZ042-043-251330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 339 AM PDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THE BEACHES...THE TRANSITION BETWEEN LOW AND HIGH TIDES WILL CAUSE STRONG RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE BEACHES THROUGH WEDNESDAY...THE TRANSITION BETWEEN LOW AND HIGH TIDES WILL CAUSE STRONG RIP CURRENTS. FOR FAR INLAND ORANGE COUNTY FOR FRIDAY THROUGH SUNDAY...HOT WITH HIGH TEMPERATURES IN THE 90S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055>058-060>062-251330- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 339 AM PDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR FRIDAY THROUGH SUNDAY...STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL BRING HOT DAYTIME TEMPERATURES. AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 17
In the hours before
Special weather statement, Jun 24, 3:32 AM PDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 332 AM PDT MON JUN 24 2013 CAZ042-048-050-055>058-060>062-251330- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 332 AM PDT MON JUN 24 2013 ...HOT FOR INLAND AREAS FOR LATE THIS WEEK INTO NEXT WEEK... STRONG HIGH PRESSURE WILL DEVELOP LATE THIS WEEK AND REMAIN ANCHORED OVER THE WEST INTO NEXT WEEK. THIS WILL BRING MUCH WARMER TEMPERATURES FOR INLAND SOUTHERN CALIFORNIA. THE HOTTEST WEATHER IS EXPECTED FOR FRIDAY INTO NEXT WEEK WITH MINOR DAY TO DAY FLUCUATIONS IN TEMPERATURES. HIGH TEMPERATURES FOR FRIDAY INTO NEXT WEEK... LOWER DESERTS...........................AROUND 115. UPPER DESERTS...........................105 TO 110. MOUNTAINS BELOW 6000 FEET......................90S. MOUNTAINS ABOVE 6000 FEET......................80S. INLAND VALLEYS..........................AROUND 100. WESTERN VALLEYS AND FAR INLAND ORANGE COUNTY...90S. DURING HOT WEATHER... * AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. * IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON- CAFFEINATED FLUIDS. * WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. * WEAR A HAT TO SHIELD YOURSELF FROM THE SUN. * USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. * TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. * NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. 17
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.